MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Model Number PTB8108275
Medical Device Problem Codes Device Slipped (1584); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician selected a gore® viatorr® tips endoprosthesis with controlled expansion for a transjugular intrahepatic portosystemic shunt procedure.It was further reported that the introducer sheath had moved and when the sheath was pulled off the stent, the chainlink portion of the device deployed in the hepatic vein.The physician was unable to retrieve the device into the introducer sheath and a vascular surgeon was called to remove the device via a cut down in the jugular vein.A wallstent was then used to complete the procedure, and there were no reported adverse effects to the patient.
 
Additional Manufacturer Narrative
Additional information received and the following sections have been updated accordingly: section b5 - 'description of event'.Section h6 - 'medical device problem' code.Section h6 - 'investigation conclusions' code.
 
Event or Problem Description
It was reported the physician selected a gore® viatorr® tips endoprosthesis with controlled expansion for a transjugular intrahepatic portosystemic shunt procedure.It was further reported that the introducer sheath had moved into the hepatic vein, and the physician unintentionally deployed the chain link when unsheathing.The physician was unable to retrieve the device into the introducer sheath and a vascular surgeon was called to remove the device via a cut down in the jugular vein.A wallstent was then used to complete the procedure, and there were no reported adverse effects to the patient.

Brand Name
GORE VIATORR TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11820782
Report Number3007284313-2021-01426
Device Sequence Number3747589
Product Code MIR
UDI-Device Identifier00733132635047
UDI-Public00733132635047
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberPTB8108275
Device Catalogue NumberPTB8108275
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR